Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 24, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 4, 2011, 3:15 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 6 counties in Kansas. It took effect at Oct 4, 2011, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2011, 3:15 AM MDT (09:15 UTC)
- In effect from
- Oct 4, 2011, 12:00 PM MDT
- Expired
- Oct 4, 2011, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 8 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3257 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS73 KGLD 040915 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 315 AM MDT TUE OCT 4 2011 ...STRONG SOUTH WINDS EXPECTED TODAY... .SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY AS THE PRESSURE GRADIENT BETWEEN DEVELOPING LOW PRESSURE ALONG THE LEE SIDE OF THE ROCKIES AND HIGH PRESSURE OVER THE OHIO VALLEY. COZ090>092-KSZ001-002-013-014-027-028-041800- /O.NEW.KGLD.WI.Y.0024.111004T1800Z-111005T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY 315 AM MDT TUE OCT 4 2011 /415 AM CDT TUE OCT 4 2011/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING. * TIMING/DURATION...STRONG SOUTH WINDS EXPECTED LATE THIS MORNING THROUGH EARLY EVENING. * PEAK WINDS...45 TO 50 MPH EXPECTED. * OTHER IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN EXPECTED ESPECIALLY WHERE CROSS WINDS ARE STRONG OVER OPEN AREAS. SOME BLOWING DUST IS ALSO POSSIBLE GIVEN THE VERY DRY CONDITIONS THE PAST SEVERAL WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
879 WWUS73 KGLD 041949 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 149 PM MDT TUE OCT 4 2011 COZ090>092-KSZ001-002-013-014-027-028-050100- /O.CON.KGLD.WI.Y.0024.000000T0000Z-111005T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY 149 PM MDT TUE OCT 4 2011 /249 PM CDT TUE OCT 4 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... * TIMING/DURATION...STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING. * PEAK WINDS...45 TO 50 MPH EXPECTED. * OTHER IMPACTS...HAZARDOUS TRAVEL CONDITIONS CAN EXPECTED ESPECIALLY WHERE CROSS WINDS ARE STRONG OVER OPEN AREAS. SOME BLOWING DUST IS ALSO POSSIBLE GIVEN THE VERY DRY CONDITIONS THE PAST SEVERAL WEEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
996 WWUS73 KGLD 050047 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 647 PM MDT TUE OCT 4 2011 COZ090>092-KSZ001-002-013-014-027-028-050200- /O.EXP.KGLD.WI.Y.0024.000000T0000Z-111005T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY 647 PM MDT TUE OCT 4 2011 /747 PM CDT TUE OCT 4 2011/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:05 AM MDT, 10 minutes earlier.
Area forecast discussion, Oct 4, 3:05 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
305 AM MDT TUE OCT 4 2011
.DISCUSSION...
230 AM MDT TUE OCT 4 2011
TODAY-TONIGHT...SOUTH WINDS OF 20 TO 30 MPH EXPECTED ACROSS THE
ENTIRE FORECAST AREA WITH SOME PARTS OF THE AREA EXPECTED TO HAVE
GUSTS AROUND 45 MPH AS PRESSURE GRADIENT BETWEEN DEVELOPING LEE
TROUGH AND SFC HIGH INCREASES. WILL BE ISSUING A WIND ADVISORY
FOR THOSE AREAS. HIGH TEMPERATURES GENERALLY IN THE 80S...A FEW
LOW 90S EXPECTED FROM MCCOOK TO HILL CITY. MILD AND BREEZY TONIGHT
WITH ABOVE NORMAL OVERNIGHT LOWS.
WEDNESDAY-WEDNESDAY NIGHT...SHOULD SEE AN INCREASE IN CLOUDS
DURING THE DAY AS A WEATHER DISTURBANCE MOVES THROUGH WITH
DECREASING CLOUDS DURING THE NIGHT. WILL MAINTAIN SLIGHT CHANCE
POPS FOR THUNDERSTORMS AS THIS DISTURBANCE MOVES THROUGH. IT WILL
BE WINDY AGAIN AND A WIND ADVISORY MAY AGAIN BE NEEDED. HIGH
TEMPERATURES IN THE LOW TO MID 70S EXPECTED EXCEPT NEAR 80 FROM
MCCOOK TO HILL CITY. OVERNIGHT LOWS MILD ONCE AGAIN AS LOW LEVEL
MOISTURE AND WARM SOUTH WINDS INCREASE ACROSS THE AREA.
THURSDAY-THURSDAY NIGHT...CONTINUED BREEZY TO WINDY WITH WIND
ADVISORIES POSSIBLY NEEDED. AFTERNOON TEMPERATURES WARMING BACK
UP INTO THE LOW 80S. MILD OVERNIGHT LOWS IN THE MID 50S TO LOW
60S. CLOSED LOW EXPECTED TO MOVE INTO UTAH BY 00Z FRIDAY THEN
ELONGATE A BIT WHILE DRIFTING INTO WESTERN COLORADO THURSDAY
NIGHT. MAY SEE A FEW SHOWERS AND THUNDERSTORMS DURING THE PERIOD
AND GENERALLY MADE FEW CHANGES TO THE WX/POP FORECAST AT PRESENT
TIME.
FRIDAY...CONTINUED BREEZY TO WINDY AS THE FORECAST AREA REMAINS
CAUGHT IN BETWEEN UPPER TROUGH TO OUR WEST AND UPPER HIGH OVER THE
OHIO VALLEY. CHANCES OF PRECIPITATION INCREASE GENERALLY EAST OF
THE CO/KS BORDER. AFTERNOON TEMPS IN THE 70S.
SATURDAY-MONDAY...GENERAL IDEA IS FOR THE UPPER LOW TO LIFT OUT OF
THE AREA BY SUNDAY WITH DECREASING CHANCES FOR PRECIPITATION
SUNDAY NIGHT THROUGH MONDAY. BELOW NORMAL TEMPERATURES EXPECTED.
007
&&
.AVIATION...
230 AM MDT TUE OCT 4 2011
FOR THE 12Z TAFS AT KGLD AND KMCK...VFR THROUGH THE PERIOD. SOUTH
WINDS WILL REALLY CRANK UP BY 16Z OR SO PEAKING SHORTLY THEREAFTER
WITH GUSTS OF 40KTS AT KGLD...SLIGHTLY LOWER AT KMCK. BY 00Z-01Z
EXPECT A SLOW DECREASE IN WIND WITH 15-20KTS THROUGH 06Z THEN
10-15KTS BY 12Z WEDNESDAY.
007
&&
.FIRE WEATHER...
230 AM MDT TUE OCT 4 2011
A RED FLAG WARNING WILL BE IN EFFECT FROM 18Z THROUGH 01Z THIS
AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH EXPECTED. RH VALUES WILL FALL BELOW 15 PERCENT FOR
MOST OF THE AREA.
WEDNESDAY...RH VALUES EXPECTED TO RECOVER INTO THE 25 TO 40
PERCENT RANGE DURING THE AFTERNOON...LOWEST FROM MCCOOK TO GOVE
AND POINTS EAST. WILL NEED TO WATCH THIS PART OF THE FORECAST AREA
FOR POSSIBLE FIRE WEATHER HIGHLITE SHOULD THE RH BE SLIGHTLY LOWER
THEN CURRENTLY EXPECTED. SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER
GUSTS EXPECTED ONCE AGAIN.
THURSDAY AND FRIDAY...WILL NEED TO MONITOR PARTS OF FAR EASTERN
COLORADO FOR A FIRE WEATHER HIGHLITE AS RH VALUES EXPECTED AROUND
25 PERCENT. COUPLE THIS WITH SOUTH TO SOUTHEAST WINDS OF 25 TO 35
MPH WITH HIGHER GUSTS AND LATER SHIFTS MAY NEED TO ISSUE A FIRE
WEATHER HIGHLITE.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8
PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-041-042.
WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM
CDT/ THIS EVENING FOR KSZ001-002-013-014-027-028.
NE...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8
PM CDT/ THIS EVENING FOR NEZ079>081.
CO...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
COZ252>254.
WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
COZ090>092.
&&Hazardous weather outlook, Oct 3, 7:46 PM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 746 PM MDT MON OCT 3 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 746 PM MDT MON OCT 3 2011 /846 PM CDT MON OCT 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING FOR PARTS OF EASTERN COLORADO SOUTH OF I-70. LITTLE IF ANY PRECIPITATION IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR THE TRI-STATE AREA TUESDAY FROM NOON MDT (1 PM CDT) THROUGH 7 PM MDT (8 PM CDT). STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY MAY ALSO BE NEEDED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING EAST OF THE COLORADO AND KANSAS BORDER. SEVERE WEATHER IS NOT EXPECTED. UNSETTLED WEATHER WILL SPREAD ACROSS THE AREA THURSDAY NIGHT THROUGH SUNDAY AS A POWERFUL UPPER LEVEL STORM SYSTEM SLOWLY MOVES TOWARD THE AREA. THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD WITH THE BEST CHANCES ON FRIDAY AND SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS THIS SYSTEM MOVES THROUGH. THOSE WITH OUTDOOR PLANS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:30 AM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 16 hr |
Nearby
Wind Advisories in Kansas, 2011Wind Advisories in Colorado, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.